Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 13, 2021, 3:15 PM CDT for Oklahoma County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Aug 13, 2021, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Hail
- 0.25 in
- Wind
- 55
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 34 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:40 PM CDT | TSTM WND DMG | 6 Nw Oklahoma City, OK | POWER POLE DAMAGE AT NW 50TH AND MERIDIAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WWUS84 KOUN 132015
SPSOUN
Special Weather Statement
National Weather Service Norman OK
315 PM CDT Fri Aug 13 2021
OKZ024-025-029-132100-
Oklahoma OK-Canadian OK-Cleveland OK-
315 PM CDT Fri Aug 13 2021
...A strong, cluster of thunderstorms will impact portions of
southwestern Oklahoma, northwestern Cleveland and east central
Canadian Counties through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorms
over Oklahoma City. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Moore, Midwest City, Del City, Yukon, Bethany,
Mustang, Warr Acres, The Village, Spencer, Nichols Hills, Nicoma
Park, Valley Brook, Tinker Air Force Base, Forest Park, Woodlawn
Park, Lake Aluma, Smith Village, The Capitol and Wiley Post Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3548 9776 3561 9767 3561 9753 3552 9732
3532 9748 3537 9770
TIME...MOT...LOC 2014Z 297DEG 4KT 3545 9751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:40 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 13, 1:40 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 140 PM CDT Fri Aug 13 2021 ...New SHORT TERM... .SHORT TERM... (This evening through Saturday) Issued at 140 PM CDT Fri Aug 13 2021 At midday, visible satellite showed the greatest clustering of midlevel clouds just west of the OKC metro, and this is where initial convection is most numerous early this afternoon. This convection should be transitioning to more surface-based as boundary layer heating/destabilization increases. As of this writing, intensity has been modest and cold pool production has been limited at best. However, later this afternoon with greater surface-based buoyancy, more intense cores and cold pools may occur. Coverage should expand primarily along remnant outflow from overnight convection and associated convergence, into southwest Oklahoma. Motion will be primarily driven by propagation where convergence is maximized along cold pool flanks, and so the slow moving convection just west of OKC metro should build further east with time. Lightning will be the primary convective hazard today, but a few strong to severe downbursts may occur later this afternoon when convective intensity peaks. Hail can't be ruled out in the most intense cells just because of the instability magnitude, but weak shear precluding sustained updrafts will limit the hail threat. Forecast uncertainty with convective timing and coverage lessens tonight into tomorrow. In fact, these weakly forced patterns with ongoing convection are some of the most difficult to forecast with precision. CAMs usually can capture coverage well but can be misleading with placement of convection and where it's most concentrated. So, our approach is fairly broad with low-moderate precipitation probabilities, and we intend to refine corridors of higher chances through mesoanalysis. A band of mid-upper moisture contributing to anomalous precipitable water values is often associated with greater coverage of convection and rainfall efficiency, even in weakly forced environments, and we will have that later tonight into tomorrow. We did err toward higher probabilities for during the afternoon when diurnal destabilization occurs. It wouldn't be too surprising if coverage decreased quite a bit tonight with loss of instability and weak forcing (i.e., absence of low-level jet). BRB && .LONG TERM... (Saturday through Thursday) Issued at 332 AM CDT Fri Aug 13 2021 Earlier convection will likely have left a surface boundary across Oklahoma by Saturday morning. This will help focus additional convection during the day Saturday. With no meaningful upper-air support, convection should be weaker on average each day thereafter...until another front approaches late in the week. The timing on the arrival of that front is very uncertain, however, and could be as late as the weekend. The convection and related cloudiness will hold temperatures well below average for the next several days, then temperatures will rise closer to average toward midweek. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Fri Aug 13 2021 Isolated to scattered showers and thunderstorms will increase through the afternoon. Location is difficult to anticipate although the greatest coverage should be focused in an east to west band that would include CSM, OKC, and OUN. Even here probabilities are fairly low of impact to the terminals, and TEMPO may be aggressive. Outside of these locations impact of a shower or storm can't be ruled out. Better chances arrive later tonight through tomorrow morning across the entire area. Some MVFR stratus is possible as cooler temperatures and more coverage of precipitation occurs by morning. && .UPPER AIR... Issued at 1220 PM CDT Thu Aug 12 2021 No upper air flights are currently scheduled. However, one or more may be needed Friday and/or Saturday. Timing will depend on position of mesoscale features and will be determined later, if needed at all. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 71 85 69 / 60 50 50 20 Hobart OK 96 70 86 69 / 40 40 50 20 Wichita Falls TX 98 73 89 71 / 30 30 40 30 Gage OK 91 67 85 65 / 30 30 40 20 Ponca City OK 93 70 85 67 / 30 40 50 20 Durant OK 98 74 91 71 / 30 40 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....23 AVIATION...12
Hazardous weather outlook, Aug 13, 12:39 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CDT Fri Aug 13 2021 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CDT Fri Aug 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widely scattered to scattered thunderstorms are expected this afternoon through tonight. A few strong to perhaps severe storms are possible, especially north of an Altus to Ada line and south of a Stillwater to Cheyenne line. Damaging winds will be the main threat, and hail will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be likely again on Saturday, but the chance for severe storms will be lower. Scattered thunderstorms will be possible each day from Sunday through Thursday, mainly in the afternoons and evenings. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 13, 2:21 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
221 PM CDT Fri Aug 13 2021
OKZ020-131945-
Payne OK-
221 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of south central Payne
County through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perkins, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkins, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3594 9684 3594 9710 3603 9712 3610 9688
TIME...MOT...LOC 1921Z 274DEG 11KT 3600 9708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, Aug 13, 2:41 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
241 PM CDT Fri Aug 13 2021
OKZ025-132015-
Oklahoma OK-
241 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Oklahoma County through 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking a developing strong
thunderstorm over southwestern Oklahoma City. This storm was nearly
stationary.
HAZARD...Brief wind gusts up to 50 mph. Lightning strikes will begin
shortly with this developing thunderstorm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oklahoma City, Midwest City, Del City, Bethany, Warr Acres, Spencer,
Valley Brook, Tinker Air Force Base, Forest Park, Smith Village, The
Capitol, The Fairgrounds and Will Rogers Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9763 3552 9763 3552 9739 3538 9739
TIME...MOT...LOC 1940Z 265DEG 3KT 3545 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, Aug 13, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
315 PM CDT Fri Aug 13 2021
OKZ024-025-029-132100-
Oklahoma OK-Canadian OK-Cleveland OK-
315 PM CDT Fri Aug 13 2021
...A strong, cluster of thunderstorms will impact portions of
southwestern Oklahoma, northwestern Cleveland and east central
Canadian Counties through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorms
over Oklahoma City. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oklahoma City, Moore, Midwest City, Del City, Yukon, Bethany,
Mustang, Warr Acres, The Village, Spencer, Nichols Hills, Nicoma
Park, Valley Brook, Tinker Air Force Base, Forest Park, Woodlawn
Park, Lake Aluma, Smith Village, The Capitol and Wiley Post Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3548 9776 3561 9767 3561 9753 3552 9732
3532 9748 3537 9770
TIME...MOT...LOC 2014Z 297DEG 4KT 3545 9751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:57 AM CDT | Special Weather Statement | OUN | Ellis, Woods, Woodward | 33 min |
| Aug 13, 2:21 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Aug 13, 2:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 13, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 40 min |
| Aug 13, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 52 min |
| Aug 13, 3:25 PM CDT | Special Weather Statement | OUN | Lincoln | 50 min |
| Aug 13, 3:26 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 13, 3:40 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 13, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 47 min |
| Aug 13, 3:52 PM CDT | Areal Flood Advisory | OUN | Harmon | 3 hr |
| Aug 13, 3:57 PM CDT | Special Weather Statement | OUN | Greer | 33 min |
| Aug 13, 4:28 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma | 3 hr |
| Aug 13, 4:28 PM CDT | Special Weather Statement | OUN | Marshall | 47 min |
| Aug 13, 4:33 PM CDT | Special Weather Statement | OUN | Cleveland | 57 min |
| Aug 13, 4:35 PM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Aug 13, 4:47 PM CDT | Special Weather Statement | OUN | Greer | 28 min |
| Aug 13, 4:52 PM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Aug 13, 4:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Aug 13, 5:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 13, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 50 min |
| Aug 13, 5:11 PM CDT | Special Weather Statement | OUN | Lincoln | 49 min |
| Aug 13, 5:15 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Aug 13, 5:19 PM CDT | Special Weather Statement | OUN | Jackson | 41 min |
| Aug 13, 5:31 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Aug 13, 5:55 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Aug 13, 5:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Aug 13, 6:03 PM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 13, 6:06 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Aug 13, 6:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 13, 6:14 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Aug 13, 6:25 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 13, 6:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 13, 6:39 PM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 3 hr |
| Aug 13, 6:41 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Aug 13, 6:43 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Aug 13, 6:47 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey | 3 hr |
| Aug 13, 6:49 PM CDT | Special Weather Statement | OUN | Beckham | 26 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 27 min |
| Aug 13, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Aug 13, 3:29 PM CDT | Special Weather Statement | OUN | Foard | 46 min |
| Aug 13, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 19 min |
| Aug 13, 4:01 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 29 min |
| Aug 13, 4:58 PM CDT | Special Weather Statement | OUN | Clay | 32 min |
| Aug 13, 5:27 PM CDT | Special Weather Statement | OUN | Wilbarger | 48 min |
| Aug 13, 6:55 PM CDT | Special Weather Statement | OUN | Knox | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.